Document Detail


Neurogenic stunned myocardium associated with status epileptics and postictal catecholamine surge.
MedLine Citation:
PMID:  18277028     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 75-year-old woman developed left ventricular apical ballooning, shortly after recovering from status epileptics. Plasma noradrenaline and adrenaline levels were 2.05 ng/ml and 0.48 ng/ml, respectively. Endomyocardial biopsy disclosed patchy areas of interstitial myocardial fibrosis, atrophy and vacuolization of cardiac myocytes, and some disappearance of myocyte nuclei. Follow-up echocardiography showed that the left ventricular apical ballooning was restored to normal within 25 days. These findings are compatible with neurogenic stunned myocardium. It is important to recognize that patients suffering from intractable seizures may harbor a risk of postictal catecholamine surge and catecholamine-induced myocardial dysfunction.
Authors:
Masatoshi Shimizu; Ayako Kagawa; Takatsugu Takano; Hiroyuki Masai; Yoichi Miwa
Related Documents :
711228 - Cardiac amyloidosis in hereditary neuropathic amyloidosis diagnosed by endomyocardial b...
2642638 - The correlation of mononuclear cell phenotype in endomyocardial biopsies with clinical ...
1979528 - A case of biopsy-proven myocarditis progressing to autopsy-proven dilated cardiomyopathy.
8439428 - Double cardiomyopathy: coexistent cardiac amyloidosis and hypertrophic obstructive card...
6230928 - Reevaluation of electrocardiographic criteria for left, right and combined cardiac vent...
7416028 - Selection of angina-free patients with severe left ventricular dysfunction for myocardi...
Publication Detail:
Type:  Case Reports; Journal Article     Date:  2008-02-15
Journal Detail:
Title:  Internal medicine (Tokyo, Japan)     Volume:  47     ISSN:  1349-7235     ISO Abbreviation:  Intern. Med.     Publication Date:  2008  
Date Detail:
Created Date:  2008-02-15     Completed Date:  2008-04-08     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9204241     Medline TA:  Intern Med     Country:  Japan    
Other Details:
Languages:  eng     Pagination:  269-73     Citation Subset:  IM    
Affiliation:
National Hospital Organization Kobe Medical Center-Cardiology, Kobe, Japan. cheetahms@hera.eonet.ne.jp
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged
Catecholamines / blood*
Female
Humans
Myocardial Stunning / blood*,  etiology*
Status Epilepticus / complications*
Chemical
Reg. No./Substance:
0/Catecholamines

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Patent ductus arteriosus with infective endocarditis at age 92.
Next Document:  Primary pulmonary squamous cell carcinoma associated with elevated IL-6, leukocytosis, hypercalcemia...